Nebraska, 2004

Hail in Nebraska, July 11, 2004

July 11, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 11, 2:00 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jul 11, 2:00 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUL 11 2004

.DISCUSSION...

MAIN FORECAST CHALLENGES INCLUDE THE EXIT OF PRECIPITATION EARLY
THIS EVENING...HOT TEMPS TOMORROW AND THUNDERSTORM CHANCES FOR
EARLY THIS WEEK.

ONGOING CONVECTION ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA AIDED BY MCV LEFT OVER FROM THE PREVIOUS EVENING.
INSTABILITY HAS BEEN INCREASING AS THE DAY HAS PROGRESSED AND
ACTIVITY HAS BECOME MORE ORGANIZED THRU THE AFTERNOON AS MID LEVEL
CAP HAS WEAKENED. THIS EVENING...COMPLEX SHIFTS EAST RAPIDLY AS MID
LEVEL RIDGING TAKES OVER. LIGHT SOUTHERLY WINDS IN COMBINATION WITH
LOW TEMP DEWPOINT SPREADS AND MOSTLY CLEAR SKIES SHOULD PRODUCE SOME
AREAS OF FOG DURING THE OVERNIGHT. WILL PUT A MENTION IN THE EARLY
MORNING HOURS FOR ALL AREAS.

MON...INCREASING LOW LEVEL SOUTHWESTERLY WINDS WILL BRING +25C 850MB
TEMPS INTO THE CWA. THIS SHOULD ALLOW TEMPERATURES TO REACH THE MID
TO UPPER 90S. DEWPOINTS IN THE LOWER 70S WILL CREATE HEAT INDICES OF
AT LEAST 100 TO 105 WITH 110 NOT OUT OF THE QUESTION ESPECIALLY IN
SOUTHWEST IOWA. WILL HOLD OFF ON ADVISORY AT THIS TIME BUT LATER
SHIFTS MAY NEED TO REEVALUATE.

A SURFACE BOUNDARY WILL DIVE SOUTH OUT OF THE NORTHERN PLAINS DURING
THE DAY ON MONDAY ENTERING INTO NORTHEAST NEBRASKA BY EARLY EVENING.
CONVECTION IS EXPECTED TO DEVELOP ALONG THE BOUNDARY OVER
SOUTHEASTERN SOUTH DAKOTA AND NORTHERN IOWA AND SHOULD SPREAD
EASTWARD INTO AREAS ACROSS NORTHEAST NEBRASKA AND THE MISSOURI RIVER
VALLEY. THE INHIBITING FACTOR MAY BE MID LEVEL CAP WHICH COULD BE
DIFFICULT TO BREAK.

MID LEVEL FLOW BECOMES NORTHWESTERLY BY TUES WITH WARM AIR REMAINING
TO OUR SOUTHWEST. A LOW LEVEL BOUNDARY SETS UP ACROSS THE AREA BY
TUES NIGHT...PROVIDING ANOTHER FOCUS FOR THUNDERSTORM DEVELOPMENT.
MID LEVEL FORCING APPEARS WEAK AT THIS TIME WITH A LARGE RIDGE
OVERHEAD AND THE MAIN ENERGY IN THE NORTHERN PLAINS. HAVE DECIDED TO
WITHDRAW POPS FROM WEDS AS STRONG SUBSIDENCE MOVES IN AND NO UPPER
LEVEL FORCING WILL BE IN PLACE DUE TO THE UPPER LEVEL RIDGE. SURFACE
HIGH PRESSURE WILL BUILD IN FOR THURS WITH NORTHWESTERLY FLOW
CONTINUING ALOFT. TEMPS WILL COOL SLIGHTLY DIPPING INTO THE MID TO
UPPER 80S.

THE NEXT CHANCE FOR PRECIPITATION APPEARS TO BE FRI EVENING AND
LASTS THRU THE WEEKEND. A SERIES OF WAVES ARE SET TO MOVE THRU
NORTHWESTERLY FLOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

GRIFFIS/HALLIGAN
Hazardous weather outlook, Jul 11, 4:50 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
550 PM CDT SUN JUL 11 2004

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
052-053-121100-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-
KNOX-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-PIERCE-PLATTE-
POTTAWATTAMIE IA-SARPY-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
550 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHEAST
NEBRASKA LATE MONDAY AFTERNOON WITH THE RISK SPREADING INTO EAST
CENTRAL NEBRASKA AND SOUTHWEST IOWA MONDAY EVENING AND MONDAY
NIGHT. IF STORMS DO MANAGE TO DEVELOP...LARGE HAIL AND DAMAGING
WINDS ARE POSSIBLE.

A WEAK COLD FRONT IS FORECAST TO MOVE INTO NORTHEAST NEBRASKA BY
MONDAY EVENING. HIGHS AHEAD OF THE FRONT ARE EXPECTED TO CLIMB WELL
INTO THE 90S. BESIDES INCREASING THE INSTABILITY...THE HOT
TEMPERATURES AND HIGH HUMIDITIES WILL ALSO CAUSE HEAT INDICES TO
CLIMB INTO THE 100 TO 105 DEGREE RANGE.  A LIMITING FACTOR TO
THUNDERSTORM ACTIVITY COULD BE WARM MID LEVEL TEMPERATURES WHICH MAY
SUPPRESS DEVELOPMENT.  HOWEVER...IF STORMS DO MANAGE TO DEVELOP...A
FEW COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER PART OF THE
REGION TUESDAY NIGHT AS THE FRONT STALLS OUT ACROSS CENTRAL NEBRASKA.
LARGE HAIL AND DAMAGING WINDS WOULD AGAIN BE THE MAIN SEVERE WEATHER
THREAT...WITH THE RISK SLIGHTLY HIGHER SOUTHWEST THROUGH SOUTHEAST OF
NORFOLK.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS
WILL ADDRESS THE SEVERE WEATHER THREAT FOR THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT BUT THERE
IS SMALL CHANCE SPOTTERS COULD BE NEEDED LATE MONDAY AFTERNOON
INTO LATE MONDAY EVENING.

IAZ090-NEZ050-051-065>068-078-088>093-121100-
BUTLER-CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-NEMAHA-OTOE-
PAWNEE-RICHARDSON-SALINE-SAUNDERS-SEWARD-
550 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST
NEBRASKA EARLY THIS EVENING.  THESE STORMS WILL PRODUCE LOCALLY
HEAVY RAIN ALONG THE KANSAS BORDER AND COULD PRODUCE GUSTY WINDS
AND HAIL.

HOT TEMPERATURES WILL RETURN TO EASTERN NEBRASKA AND SOUTHWEST IOWA
ON MONDAY AS HIGHS CLIMB WELL INTO THE 90S.  WHEN COMBINED WITH
HIGH DEWPOINTS...HEAT INDICES ARE EXPECTED TO REACH 100 TO 105
DEGREES MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY

THERE IS A CHANCE OF STRONG OR SEVERE THUNDERSTORMS ACROSS THE
REGION TUESDAY NIGHT INTO WEDNESDAY AS A COLD FRONT STALLS OUT
OVER CENTRAL NEBRASKA. LARGE HAIL AND DAMAGING WINDS WOULD BE THE
MAIN SEVERE WEATHER THREAT WITH THOSE STORMS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA
NEXT SATURDAY AND SUNDAY. LATER HAZARDOUS WEATHER OUTLOOKS WILL
ADDRESS THE SEVERE WEATHER THREAT FOR THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED BRIEFLY OVER FAR SOUTHEAST NEBRASKA
EARLY THIS EVENING BUT NO ACTIVATION IS EXPECTED MONDAY.

CHERMOK

In the hours before

Special weather statement, Jul 11, 12:46 PM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE...CORRECTION
146 PM CDT SUN JUL 11 2004

IAZ055-056-NEZ044-045-051>053-066-089-111915-
DODGE-DOUGLAS-GAGE-HARRISON IA-LANCASTER-SARPY-SAUNDERS-SHELBY IA-
WASHINGTON-
INCLUDING THE CITIES OF...BEATRICE...BELLEVUE...BLAIR...FREMONT...
HARLAN...LINCOLN...OMAHA
146 PM CDT SUN JUL 11 2004

SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL AND SOUTHWEST
NEBRASKA AND A SMALL PART OF SOUTHEAST IOWA.  THIS INCLUDES THE
FOLLOWING NEBRASKA COUNTIES...DODGE...DOUGLAS...GAGE...LANCASTER...
SARPY...SAUNDERS...AND WASHINGTON.  THIS ALSO INCLUDES THE FOLLOWING
IOWA COUNTIES...HARRISON AND SHELBY.

SMITH
Special weather statement, Jul 11, 1:37 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 PM CDT SUN JUL 11 2004

IAZ069-079-NEZ067-068-090-112015-
CASS-JOHNSON-MILLS IA-OTOE-POTTAWATTAMIE IA-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NEBRASKA CITY
237 PM CDT SUN JUL 11 2004

SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A
SMALL PART OF SOUTHWEST IOWA.  THIS INCLUDES THE FOLLOWING NEBRASKA
COUNTIES...CASS...JOHNSON...AND OTOE.  THIS ALSO INCLUDES THE
FOLLOWING IOWA COUNTIES...MILLS AND POTTAWATTAMIE.

SMITH
Local storm report, Jul 11, 1:54 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
254 PM CDT SUN JUL 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     NEMAHA                  40.34N 95.68W
07/11/2004                   NEMAHA             NE   EMERGENCY MNGR

            8 TO 10 INCH DIAMTER TREE LIMBS DOWNED.

&&

SK
Special weather statement, Jul 11, 1:55 PM CST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT SUN JUL 11 2004

IAZ069-079-NEZ067-068-090-112015-
CASS-JOHNSON-MILLS IA-OTOE-POTTAWATTAMIE IA-
INCLUDING THE CITIES OF...COUNCIL BLUFFS...NEBRASKA CITY
237 PM CDT SUN JUL 11 2004

SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A
SMALL PART OF SOUTHWEST IOWA.  THIS INCLUDES THE FOLLOWING NEBRASKA
COUNTIES...CASS...JOHNSON...AND OTOE.  THIS ALSO INCLUDES THE
FOLLOWING IOWA COUNTIES...MILLS AND POTTAWATTAMIE.

SMITH
Special weather statement, Jul 11, 2:24 PM CST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
324 PM CDT SUN JUL 11 2004

IAZ080-090-091-NEZ091>093-112230-
FREMONT IA-MONTGOMERY IA-NEMAHA-PAGE IA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...AUBURN...CLARINDA...FALLS CITY...RED OAK...
SIDNEY
324 PM CDT SUN JUL 11 2004

SEVERE THUNDERSTORM WATCH NUMBER 603 THAT WAS IN EFFECT UNTIL
6 PM HAS BEEN CANCELLED FOR PORTIONS OF SOUTHEAST NEBRASKA AND A
SMALL PART OF SOUTHWEST IOWA.  THIS INCLUDES THE FOLLOWING NEBRASKA
COUNTIES...NEMAHA...PAWNEE...AND RICHARDSON.  THIS ALSO INCLUDES THE
FOLLOWING IOWA COUNTIES...FREMONT...MONTGOMERY...AND PAGE.

DDN
Local storm report, Jul 11, 4:58 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
558 PM CDT SUN JUL 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             FALLS CITY              40.07N 95.60W
07/11/2004  0.88 INCH        RICHARDSON         NE   LAW ENFORCEMENT

0549 PM     HAIL             FALLS CITY              40.07N 95.60W
07/11/2004  0.75 INCH        RICHARDSON         NE   LAW ENFORCEMENT

&&

CHERMOK

The radar

The Topeka radar (KTWX), 127 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Richardson

When
July 11, 5:10 PM CST
Where
Richardson County, 3 mi SSW of Falls City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.033, -95.617

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417193.